Alert archive / North Carolina / Wind Advisories in 2014

Wind Advisory 14, NWS Blacksburg, VA

May 22, 2014Ashe County, Watauga County, North Carolina

NWS Blacksburg, VA issued this wind advisory at May 22, 2014, 7:14 AM EDT for Ashe County, Watauga County, North Carolina. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
May 22, 2014, 7:14 AM EDT (11:14 UTC)
Expired
May 22, 2014, 10:00 AM EDT
In force
3 hr
Issued by
NWS Blacksburg, VA

Counties Ashe County, NC, Watauga County, NC

The radar

The Roanoke radar (KFCX), 141 km from the middle of the area, began a volume at 11:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 11.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2014-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 241 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2014-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
241 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
1818 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

986 
WWUS71 KRNK 221114
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
714 AM EDT THU MAY 22 2014

...STRONG WEST WINDS EARLY THIS MORNING...

.STRONG WINDS WINDS CAN BE EXPECTED ESPECIALLY ACROSS THE HIGHER
ELEVATIONS THROUGH MID MORNING AS THE GRADIENT TIGHTENS AHEAD OF A
COLD FRONT TO THE NORTH.

NCZ001-018-221400-
/O.NEW.KRNK.WI.Y.0014.140522T1114Z-140522T1400Z/
ASHE-WATAUGA-
INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE
714 AM EDT THU MAY 22 2014

...WIND ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT THIS MORNING.

* LOCATIONS...HIGHER ELEVATIONS ACROSS WATAUGA AND ASHE COUNTIES.

* HAZARDS...STRONG WEST WINDS.

* WINDS...WEST 15 TO 30 WITH GUSTS TO 55 MPH.

* TIMING...THROUGH MID MORNING.

* IMPACTS...TREES MAY BE TOPPLED ONTO POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS SUSTAINED WINDS OF 31 TO 39 MPH...OR WIND
GUSTS OF 46 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG WILL
LIKELY CAUSE SPORADIC POWER OUTAGES AND CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. UNFASTENED
ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE SHOULD BE MOVED
INDOORS.

&&

$$
1 follow-up statement
043 
WWUS71 KRNK 221400
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
1000 AM EDT THU MAY 22 2014

...WIND ADVISORY HAS BEEN CANCELLED...

NCZ001-018-221500-
/O.CAN.KRNK.WI.Y.0014.000000T0000Z-140522T1400Z/
ASHE-WATAUGA-
INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE
1000 AM EDT THU MAY 22 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE WIND
ADVISORY.

SURFACE OBSERVATIONS ACROSS THE NORTH CAROLINA MOUNTAINS INDICATE
THAT WIND SPEEDS ARE GRADUALLY WEAKENING THIS MORNING AS THE UPPER
LEVEL DISTURBANCE THAT TRIGGERED THE STRONG WINDS MOVES AWAY FROM
THE REGION. WINDS MAY STILL BE GUSTY AT TIME THROUGH LATE
AFTERNOON...ESPECIALLY NEAR ANY SHOWERS AND THUNDERSTORMS THAT
DEVELOP LATER TODAY.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at May 22, 7:02 AM EDT, 12 minutes earlier.

Area forecast discussion, May 22, 7:02 AM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
702 AM EDT THU MAY 22 2014

.SYNOPSIS...
A WEAK TROUGH OF LOW PRESSURE WILL PERSIST ACROSS THE REGION TODAY
AHEAD OF A COLD FRONT THAT WILL SLIDE THROUGH THE AREA OVERNIGHT.
HIGH PRESSURE BUILDS IN BEHIND THE FRONT BRINGING A RETURN TO
DRIER AND SLIGHTLY COOLER WEATHER FOR THE WEEKEND. THE HIGH MOVES
OFFSHORE BY MONDAY RESULTING IN MORE SUMMER- LIKE WEATHER WITH A
DAILY CHANCE FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
BY THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 250 AM EDT THURSDAY...

INITIAL MCS INDUCED VORT NOW ROTATING BY TO THE SE AND SHOULD
EXIT THE REGION SHORTLY. THIS SHOULD BRING ABOUT A LULL IN SHRA
FOR A WHILE WITH THE NEXT UPSTREAM COMPLEX OF STORMS STILL BACK IN
NORTHERN KY. HOWEVER GIVEN SOME LEFTOVER INSTABILITY AND
CONVERGENCE OUT WEST AHEAD OF THIS NEXT IMPULSE COULD STILL SEE
SOME COVERAGE REDEVELOP ESPCLY WESTERN THIRD SO LEAVING IN SOME
CHANCE POPS THERE TO INIT THIS MORNING.

OTRW ANOTHER RATHER TRICKY SITUATION TODAY WITH THE ACTUAL COLD
FRONT STILL APPROACHING FROM THE NW WHILE MODELS CONTINUE TO
ROTATE WAVES SE UNDER THE DEVELOPING 5H TROF TO THE NORTH.
HOWEVER AGAIN HAVE A PRONOUNCED DEEP W/NW FLOW IN PLACE THAT
SHOULD AGAIN LIMIT CONVECTION OVER CENTRAL SECTIONS ESPCLY NEW
RIVER TO THE LEE OF THE BLUE RIDGE WHERE THE BEST MIXING LOOKS TO
OCCUR. RESIDUAL LEE TROF IN THE FAR EAST MAY BE ANOTHER AXIS TO
SEE ENOUGH CONVERGENCE TO FIRE ISOLATED STORMS BUT IFFY. BEST
CHANCES STILL APPEAR ALONG THE WESTERN SLOPES JUST AHEAD OF THE
FRONT WHERE AIDED MORE BY WEAK ENERGY ALOFT AND LOW LEVEL NW FLOW
CONVERGENCE. ORGANIZATION LOOKS TO BE IN BANDS WITH LESS DEPTH TO
MOISTURE OVER TIME WHICH SHOULD DETER TOO MUCH OF A SEVERE THREAT
DESPITE DECENT INSTABILITY AGAIN THIS AFTERNOON. THUS RUNNING WITH
CHANCE POPS FAR WEST...ISOLATED BLUE RIDGE AND A SMALL RIBBON OF
CHANCE COVERAGE PIEDMONT DURING THE AFTERNOON. OTRW LOTS OF DEBRIS
CLOUDS GIVING WAY TO SOME SUN WITH HEATING THIS MORNING WHICH
SHOULD PUSH ALREADY WARM TEMPS CLOSE TO 90 SE PER DOWNSLOPE...AND
80S ELSW...EXCEPT PERHAPS ONLY 75-80 WESTERN SLOPES GIVEN MORE
CLOUDS/SHRA.

SURFACE COOL FRONT FINALLY ATTEMPTS TO DRIFT THROUGH FROM THE NW
OVERNIGHT POSSIBLY REACHING THE FAR SOUTHERN REACHES OF THE CWA
LATE. MAY STILL BE A FEW SHRA FAR SW WHERE THE BOUNDARY LIKELY
HANGS UP THIS EVENING...OTRW THINKING CLEARING AS DEWPOINTS START
TO FALL OFF...EXCEPT ALONG THE WESTERN SLOPES WHERE UPSLOPE FLOW
MAY KEEP LOW CLOUDS IN OVERNIGHT. LOWS MORE COMFORTABLE AS WEAK
COOL ADVECTION ARRIVES FROM NORTH TO SOUTH WITH LOWS MOSTLY 50-55
WEST AND 55-60 EAST.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/...
AS OF 330 AM EDT THURSDAY...

THE FRONTAL BOUNDARY ACROSS SOUTHERN PORTIONS OF FORECAST AREA
FRIDAY MORNING WILL PUSH SOUTH AS HIGH PRESSURE OVER WISCONSIN
SLIDES TO THE SOUTHEAST. AS FRIDAY PROGRESSES DEEP NORTHWEST
FLOW ESTABLISHES OVER THE MID ATLANTIC...WHICH WILL PUSH THE COLD
FRONT SOUTHWARD TO THE CAROLINAS. PLAYED HIGH TEMPERATURES FRIDAY
CLOSE TO THE ADJMAVBC WITH READINGS FROM THE LOWER 60S IN THE
NORTHWEST MOUNTAINS TO THE LOWER 80S IN THE PIEDMONTS.

A STRONG MID-LEVEL SPEED MAX WILL DIG SOUTHEAST OFF THE NORTH
CAROLINA COAST FRIDAY EVENING INTO FRIDAY NIGHT. BY FRIDAY NIGHT
COOLER DRIER AIR WILL SURGE SOUTH INTO OUR REGION. SATURDAY
MORNING COULD BRING ANOTHER TASTE OF UNSEASONABLY COOL
TEMPERATURES...WITH LOWS RANGING FROM THE LOWER 40S IN THE
COLDER MOUNTAIN VALLEYS TO THE MID 50S IN THE PIEDMONTS.

THE MORNING CHILL WILL GIVE WAY TO PLENTY OF SUNSHINE WITH
DIMINISHING NORTHWEST WINDS. HIGH TEMPERATURES ON SATURDAY WILL
VARY FROM THE MID 60S IN THE NORTHWEST TO AROUND 80 DEGREES IN
THE SOUTHEAST. 1023 MB SURFACE HIGH PRESSURE WILL BUILD OVERHEAD
SATURDAY NIGHT. LOW TEMPERATURES WILL DROP INTO THE LOWER 40S IN
THE WEST TO THE LOWER 50S IN THE EAST.

ON SUNDAY...THE HIGH CENTER WILL TRAVEL SOUTHEAST TOWARDS THE
CAROLINAS AND EVENTUALLY OFF THE ATLANTIC COAST. RETURNED
SOUTHERLY FLOW AROUND THE HIGH WILL SLOWLY RETURN MOISTURE. HIGHS
SUNDAY WILL GENERALLY WARM INTO THE MID 70S IN THE WEST TO THE
LOWER 80S IN THE EAST. ISOLATED SHOWERS OR THUNDERSTORMS MAY
DEVELOP SUNDAY AFTERNOON INTO SUNDAY NIGHT ACROSS SOUTHERN
PORTIONS OF FORECAST AREA. LEANED LOWS SUNDAY NIGHT TOWARDS
HPCGUIDE FROM AROUND 50 DEGREES IN THE NORTHWEST TO THE UPPER 50S
IN THE SOUTHEAST.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
AS OF 1240 PM EDT WEDNESDAY...

THE RETURN SOUTHERLY FLOW FROM THE GULF OF MEXICO WILL ENSUE
DURING MEMORIAL DAY TO PROVIDE SUMMER-LIKE WEATHER THROUGH THE
REST OF THIS FORECAST PERIOD.

MEANWHILE...AN UPPER LEVEL TROUGH WITH ITS ASSOCIATED COLD FRONT
SHOULD SLOWLY MOVE EASTWARD FROM THE CENTRAL PLAINS DURING THE
WORK WEEK. COMBINED WITH HIGH TEMPERATURES EASILY REACHING THE
80S FOR MOST LOCATIONS BY TUESDAY AND WEDNESDAY...THE CHANCE FOR
AFTERNOON TO EVENING SHOWERS AND THUNDERSTORMS WILL STEADILY
INCREASE. ONLY ISOLATED ACTIVITY MAY OCCUR ON MEMORIAL DAY DUE TO
LIMITED CAPE AND BOUNDARY LAYER MOISTURE...BUT CONVECTION SHOULD
BECOME MORE PRONOUNCED DURING TUESDAY AND WEDNESDAY. THE HIGHEST
POP CHANCES WERE PLACED WEST OF THE BLUE RIDGE THROUGHOUT THIS
PERIOD.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
AS OF 645 AM EDT THURSDAY...

AXIS OF DEEPER MOISTURE WELL IN ADVANCE OF THE COLD FRONT TO THE
NW CONTINUES TO SHIFT SOUTH WITH CURRENT MCS FEATURES LIKELY TO
PASS SW OF THE TAF SITES THIS MORNING. HOWEVER MAY SEE ADDITIONAL
ISOLATED SHRA/TSRA DEVELOP ACROSS SE WVA WITH PERHAPS SOME OF THIS
ACTIVITY AFFECTING KBLF/KLWB WITH PERIODS OF MVFR/OCNL IFR THROUGH
EARLY AFTERNOON. OTRW EXTENSIVE DEBRIS CANOPY OF HIGH/MID CLOUDS
TO PREVAIL ELSW THIS MORNING BEFORE HEATING STARTS TO ERODE THIS
MOISTURE INTO A SCTD-BKN MAINLY VFR CU FIELD INTO THIS AFTERNOON.
ADDITIONAL SHOWERS AND STORMS POSSIBLE MAINLY ACROSS THE FAR
WESTERN SITES AND OUT EAST MID/LATE AFTERNOON. HOWEVER APPEARS TOO
ISOLATED TO INCLUDE MENTION AT THIS POINT SINCE EXPECTING MOST
COVERAGE SW OF KBLF AND KDAN LATER ON.

THUS CONTINUED OVERALL VFR INTO THE AFTERNOON UNDER AN INCREASING
WEST TO NORTHWEST WIND THAT WILL GUST TO 25-30 KTS ON THE RIDGES
AT TIMES.

FRONT OOZES INTO THE REGION OVERNIGHT WITH MOST DEEP MOISTURE TO
THE SW OF THE TAF LOCATIONS THIS EVENING. HOWEVER COMBO OF
RESIDUAL CU/STRATO-CU AND UPSLOPE MAY KEEP MVFR CIGS GOING ESPCLY
AROUND KBLF TONIGHT WITH QUITE A BIT OF MID/HIGH CLOUDS ELSW BUT
STILL VFR. IF KLWB/KBCB CAN SEE ENOUGH CLEARING THEN PATCHY FOG
POSSIBLE SO INCLUDED MVFR VSBYS AT KLWB WHICH SEEMS TO HAVE THE
BEST SHOT AT FOG ESPCLY AFTER RAINFALL FROM LAST NIGHT.

EXTENDED AVIATION DISCUSSION...
OVERALL VFR CONDITIONS ARE EXPECTED FRIDAY THROUGH MONDAY WITH
SOME INCREASING POTENTIAL FOR EARLY MORNING MVFR FOG AT LWB/LYH
AND BCB. ISOLATED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
ARE POSSIBLE LATER MONDAY MAINLY OVER THE MOUNTAINS AS HIGH
PRESSURE MOVES OFFSHORE AND DEEPER MOISTURE RETURNS.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...AMS/JH/WP
NEAR TERM...JH
SHORT TERM...KK
LONG TERM...PW
AVIATION...JH
Hazardous weather outlook, May 22, 3:50 AM EDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
350 AM EDT THU MAY 22 2014

NCZ001-002-018-VAZ007-009>012-015-WVZ042>045-230800-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-GRAYSON-
MERCER-SUMMERS-MONROE-GREENBRIER-
350 AM EDT THU MAY 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

CLUSTERS OF SHOWERS AND THUNDERSTORMS MAY RESULT IN ISOLATED
STRONG WINDS AND HAIL THROUGH LATE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003>006-019-020-VAZ013-014-016>020-022>024-032>035-043>047-058-
059-230800-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PULASKI-MONTGOMERY-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
350 AM EDT THU MAY 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 22, 1:31 AM EDT, 5 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
131 AM EDT THU MAY 22 2014

NCZ001>004-019-020-VAZ012-015-016-032-220630-
ASHE NC-SURRY NC-YADKIN NC-ALLEGHANY NC-STOKES NC-WILKES NC-
GRAYSON VA-PATRICK VA-CARROLL VA-WYTHE VA-
131 AM EDT THU MAY 22 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  EAST CENTRAL ASHE COUNTY IN NORTHWEST NORTH CAROLINA...
  SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  NORTHERN YADKIN COUNTY IN NORTHWEST NORTH CAROLINA...
  ALLEGHANY COUNTY IN NORTHWEST NORTH CAROLINA...
  WESTERN STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  NORTHEASTERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA...
  GRAYSON COUNTY IN SOUTHWEST VIRGINIA...
  SOUTHWESTERN PATRICK COUNTY IN SOUTHWEST VIRGINIA...
  CARROLL COUNTY IN SOUTHWEST VIRGINIA...
  SOUTHWESTERN WYTHE COUNTY IN SOUTHWEST VIRGINIA...

* UNTIL 230 AM EDT

* AT 131 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SPEEDWELL TO
  NEAR SPARTA...MOVING TO THE SOUTHEAST AT 40 MPH.

* PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE
  STORMS. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND
  ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  MOUNT AIRY...
  GALAX CITY...
  KING...
  MOUNTAIN PARK...
  AND ELKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3642 8136 3676 8128 3677 8126 3679 8127
      3691 8124 3664 8029 3626 8030 3626 8045
      3622 8043 3621 8044 3614 8044 3612 8046
      3610 8051
TIME...MOT...LOC 0527Z 296DEG 36KT 3683 8119 3651 8116

KK
Special weather statement, May 22, 7:06 AM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
706 AM EDT THU MAY 22 2014

NCZ001-002-018-VAZ015-221400-
ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY
706 AM EDT THU MAY 22 2014

...STRONG WEST WINDS ACROSS THE HIGHER ELEVATIONS THIS MORNING...

WEST WINDS WILL CONTINUE TO INCREASE AHEAD OF A COLD FRONT TO THE
NORTH EARLY THIS MORNING. WIND GUSTS TO 45 OR 50 MPH MAY OCCUR FOR
A SHORT PERIOD ESPECIALLY AS SHOWERS MOVE INTO THE AREA. THE
STRONGEST WINDS CAN BE EXPECTED ALONG THE HIGHER WESTERN SLOPES AS
WELL AS IN LOCATIONS LIKE JEFFERSON WHERE WINDS MAY CHANNEL
THROUGH THE RIDGES. THE WINDS SHOULD QUICKLY DIMINISH BY MID OR
LATE MORNING AS THE STRONGER WINDS ALOFT MIX OUT A BIT. ANYONE
TRAVELING ACROSS THE HIGHER ELEVATIONS SHOULD BE ALERT FOR THE
STRONGER WIND GUSTS.

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 12:06 AM EDTSevere Thunderstorm WarningRNKAlleghany, Ashe, Watauga, Wilkes54 min
May 22, 1:31 AM EDTSpecial Weather StatementRNKAlleghany, Surry, Yadkin59 min

Nearby

Wind Advisories in North Carolina, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.